Ask a Pharmacist Expert Forum
how to wean off lorazepam
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

how to wean off lorazepam

i have been taking various sleep mediations for nearly 30 years.  now i  want to know how to wean of lorazepam which i am currently.  i suffer from chronic insomnia
Tags: wean
Age
:  
52
Sex
:  
Female
Weight
:  
65kgs
Current Medications
:  
lorazepam 1 mg
Medical Conditions
:  
none
Related Discussions
669824_tn?1225842912
In order to wean off of the lorazepam, you will have to decrease the dose very slowly.  If you are currently taking one 1mg tablet at bedtime, you can decrease that to 0.5mg (half a tablet) at bedtime for a week or so.  If that doesn’t work, you can try to cut the tablets into quarters and take 0.75mg.  Just monitor how you feel to be sure you are not experiencing withdrawal symptoms.  I would also discuss this with your prescribing physician as well.  
4 Comments
Blank
Avatar_f_tn
thank you much ma'am for your response but i would also like to ask you, considering my long term use of sleep medications.  should i be trying to wean it off.  what would you say to that. I will also discuss this with my doc. I also have depression, eating disorder for which i was quarter of olanzapine and fluoxetine combine. coz my weight has shot up causing bp so i have stopped the meds for depression now. thanks agin
Blank
757137_tn?1347200053
Have you ever looked for a physical cause for your insomnia? I was an insomniac for 30 years also. I needed iodine and when I took iodine supplements my insomnia disappeared. I am hypothyroid.
Blank
Avatar_f_tn
thanks for your response, i have done many tests all my life so i think there is no physical cause, i think it is lonliness and i  am not able to make friends.thanks again.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank